Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 61, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 22, 2011, 4:54 PM EDT for Lapeer County, Tuscola County, Michigan. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2011, 4:54 PM EDT (20:54 UTC)
- Expired
- Jun 22, 2011, 6:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Lapeer County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 83 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:14 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 607 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
940
WUUS53 KDTX 222054
SVRDTX
MIC087-157-222200-
/O.NEW.KDTX.SV.W.0061.110622T2054Z-110622T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
454 PM EDT WED JUN 22 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LAPEER COUNTY IN SOUTHEAST MICHIGAN...
TUSCOLA COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 600 PM EDT
* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ZILWAUKEE TO MOUNT MORRIS...AND MOVING NORTHEAST AT
55 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RICHVILLE AND REESE AROUND 500 PM EDT.
GILFORD AND VASSAR AROUND 505 PM EDT.
WISNER AND WATROUSVILLE AROUND 510 PM EDT.
NORTH BRANCH AND SILVERWOOD AROUND 515 PM EDT.
CLIFFORD AND COLLING AROUND 520 PM EDT.
WILMOT AND COLWOOD AROUND 525 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
VASSAR... UNIONVILLE... REESE...
QUANICASSEE... OTTER LAKE... NORTH BRANCH...
MILLINGTON... MAYVILLE... KINGSTON...
GAGETOWN... FAIRGROVE... COLUMBIAVILLE...
CLIFFORD... CASS CITY... CARO...
AKRON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS GENESEE COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4367 8347 4367 8312 4349 8311 4333 8310
4332 8312 4329 8312 4328 8310 4305 8344
4306 8346 4322 8346 4322 8369 4333 8370
4360 8370 4359 8369 4372 8354 4371 8350
4374 8348
TIME...MOT...LOC 2053Z 217DEG 46KT 4350 8383 4313 8358
WIND...HAIL 70MPH 0.75IN
$$
KEC4 follow-up statements
829
WWUS53 KDTX 222114
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
514 PM EDT WED JUN 22 2011
MIC087-157-222200-
/O.CON.KDTX.SV.W.0061.000000T0000Z-110622T2200Z/
TUSCOLA MI-LAPEER MI-
514 PM EDT WED JUN 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LAPEER AND TUSCOLA COUNTIES UNTIL 600 PM EDT...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FAIRGROVE TO COLUMBIAVILLE...MOVING NORTHEAST AT 45
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
MAYVILLE AND CARO AROUND 520 PM EDT.
UNIONVILLE AND SILVERWOOD AROUND 525 PM EDT.
COLWOOD AND KINGSTON AROUND 530 PM EDT.
WILMOT AND GAGETOWN AROUND 535 PM EDT.
CASS CITY AROUND 540 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
VASSAR... UNIONVILLE... REESE...
QUANICASSEE... NORTH BRANCH... MILLINGTON...
MAYVILLE... KINGSTON... GAGETOWN...
FAIRGROVE... COLUMBIAVILLE... CLIFFORD...
CASS CITY... CARO... AKRON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS GENESEE COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4367 8347 4367 8312 4349 8311 4333 8310
4332 8312 4329 8312 4328 8310 4305 8344
4306 8346 4322 8346 4322 8369 4333 8370
4360 8370 4359 8369 4372 8354 4371 8350
4374 8348
TIME...MOT...LOC 2113Z 232DEG 38KT 4355 8355 4316 8333
WIND...HAIL 70MPH 0.75IN
$$
KEC823
WWUS53 KDTX 222134
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
534 PM EDT WED JUN 22 2011
MIC087-157-222200-
/O.CON.KDTX.SV.W.0061.000000T0000Z-110622T2200Z/
TUSCOLA MI-LAPEER MI-
534 PM EDT WED JUN 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LAPEER AND EASTERN TUSCOLA COUNTIES UNTIL 600 PM EDT...
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM UNIONVILLE TO NORTH BRANCH...MOVING NORTHEAST AT 45
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
CASS CITY AROUND 540 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
UNIONVILLE... NORTH BRANCH... MAYVILLE...
KINGSTON... GAGETOWN... COLUMBIAVILLE...
CLIFFORD... CASS CITY... CARO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS GENESEE COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4367 8347 4367 8312 4333 8310 4332 8312
4329 8312 4328 8310 4305 8344 4306 8346
4321 8341 4337 8342 4353 8345 4366 8360
4372 8353 4371 8349 4372 8348
TIME...MOT...LOC 2133Z 232DEG 38KT 4368 8332 4329 8310
WIND...HAIL 70MPH 0.75IN
$$
JVC/DRK576
WWUS53 KDTX 222148
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
548 PM EDT WED JUN 22 2011
MIC087-157-222200-
/O.CON.KDTX.SV.W.0061.000000T0000Z-110622T2200Z/
TUSCOLA MI-LAPEER MI-
548 PM EDT WED JUN 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LAPEER AND EASTERN TUSCOLA COUNTIES UNTIL 600 PM EDT...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELKTON TO 6 MILES SOUTHEAST OF CASS CITY TO
MARLETTE...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN
TUSCOLA AND NORTH CENTRAL LAPEER COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS GENESSEE COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4333 8310 4332 8312 4329 8312 4328 8310
4314 8331 4316 8335 4337 8327 4356 8327
4367 8329 4367 8312
TIME...MOT...LOC 2148Z 232DEG 38KT 4378 8315 4357 8305
4334 8307
WIND...HAIL 70MPH 0.75IN
$$
BT867
WWUS53 KDTX 222200
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
600 PM EDT WED JUN 22 2011
MIC087-157-222210-
/O.EXP.KDTX.SV.W.0061.000000T0000Z-110622T2200Z/
TUSCOLA MI-LAPEER MI-
600 PM EDT WED JUN 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAPEER AND
EASTERN TUSCOLA COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4333 8310 4332 8312 4329 8312 4328 8310
4314 8331 4316 8335 4337 8327 4356 8327
4367 8329 4367 8312
TIME...MOT...LOC 2148Z 232DEG 38KT 4378 8315 4357 8305
4334 8307
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:35 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 22, 4:35 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
435 PM EDT WED JUN 22 2011
.SHORT TERM...TONIGHT
ONGOING SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM AS
THE COLD FRONT WRAPS NORTHEAST ACROSS THE FORECAST AREA. SECONDARY
LINE OF STORMS EXTENDING FROM NEAR MOUNT PLEASANT TO ADRIAN HAS BEEN
SUB-SEVERE THUS FAR BUT THE POTENTIAL REMAINS FOR STORMS TO
INTENSIFY...ESPECIALLY ACROSS THE SOUTHERN PORTION OF THE FORECAST
AREA THAT HAS NOT SEEN AS MUCH CONVECTION. ML CAPES REMAIN AROUND
1000 J/KG FROM METRO DETROIT SOUTHWARDS. AS THE LEADING BAND OF STRONG
THUNDERSTORMS EXITS TO THE EAST...WE WILL CONTINUE TO EVALUATE THE
NEED TO CONTINUE THE WATCH FOR THE SECOND LINE. THE FLOOD WATCH
HAS BEEN ADJUSTED TO EXPIRE AT 8 PM AS THE BULK OF THE
THUNDERSTORMS AND FLOODING THREAT SHOULD BE DIMINISHING AT THAT
TIME.
ALTHOUGH TEMPERATURES ARE NOT THAT MUCH COOLER BEHIND THE INITIAL
FRONTAL BOUNDARY...DEWPOINTS DROP OFF QUICKLY TO NEAR 60 DEGREES OR
LESS USHERING IN A MUCH DRIER AND MORE STABLE AIRMASS. THE
ASSOCIATED LOW PRESSURE SYSTEM WILL SLOWLY ADVANCE EASTWARDS TOWARDS
MICHIGAN OVERNIGHT BRINGING AMPLE LOW LEVEL MOISTURE AND CLOUDS AS
SEEN ON VISIBLE SATELLITE ACROSS THE UPPER MIDWEST. ALTHOUGH
REGIONAL RADARS DEPICT NUMEROUS SHOWERS ACROSS SOUTHERN
WISCONSIN...SHOWERS ARE EXPECTED TO DWINDLE AS WE LOSE DIURNAL
HEATING OVERNIGHT. POPS HAVE BEEN LOWERED FOR THE LATTER HALF OF THE
EVENING AND OVERNIGHT AS THE INITIAL THUNDERSTORM ACTIVITY LIFTS
NORTH OVER LAKE HURON.
&&
.LONG TERM...THURSDAY THROUGH WEDNESDAY
STACKED LOW WILL TRACK INTO NORTHERN MI ON THURSDAY AS COLDER AIR
BEGINS TO FILTER INTO THE REGION BEHIND THE SFC FRONT. CYCLINIC FLOW
ALOFT AND A SATURATED COLUMN WILL SUPPORT WIDESPREAD CLOUD COVER AND
SHOWER ACTIVITY THROUGH THE DAY ON THURSDAY ALONG WITH A FEW
ISOLATED THUNDERSTORMS AS INSTABILITY LINGERS. THE LATEST NAM OUTPUT
SUGGESTS THAT A SHORTWAVE ROTATING ACROSS SOUTHERN MI LATE THURS
MORNING INTO THE EARLY AFTN MAY LOCALLY ENHANCE COVERAGE IN THE
VICINITY OF THE SFC FRONT AS IT EXITS OUR CWA. CONTINUED CYCLONIC
FLOW ALOFT AND A FEW PASSING SHORTWAVES WILL MAINTAIN CLOUDS AND
PRECIP CHANCES THROUGH FRIDAY. BY LATE FRIDAY INTO FRIDAY NIGHT A
STRONGER SHORTWAVE WILL DROP DOWN INTO THE GREAT LAKES PROMOTING A
SECONDARY PUSH OF COOL AIR AND PROVIDING ANOTHER FOCUS FOR SHRA
DEVELOPMENT. HIGHS WILL REMAIN IN BELOW NORMAL FOR THE REMAINDER OF
THE WEEK WITH FRIDAY LOOKING LIKE THE COOLEST DAY AS MANY AREAS MAY
STRUGGLE TO GET OVER 70 DEGREES. DRIER AND MORE TRANQUIL WEATHER
WILL DOMINATE FROM SATURDAY INTO EARLY NEXT WEEK AS SFC HIGH
PRESSURE BEGINS TO BUILD IN FROM THE WEST. AN UPPER WAVE WILL TRACK
ACROSS ONTARIO NEXT TUES OR WED POTENTIALLY BRINGING WITH IT A
CHANCE FOR THUNDERSTORMS. GIVEN THE UNCERTAINTY AT THIS TIME
RANGE...THE TENDENCY FOR NEW MODEL SOLUTIONS TO TRACK THE WAVE
FURTHER NORTH...AND THE CHC/CONVECTIVE NATURE OF THE THREAT LEFT THE
FORECAST DRY FOR NOW. TEMPERATURES WILL MODERATE NEXT WEEK AS THE
UPPER TROUGH APPROACHES AND SFC HIGH PRESSURE MIGRATES TO OUR EAST.
&&
.MARINE...
STRONG THUNDERSTORMS PRODUCING GUSTY WINDS AND VERY HEAVY RAINFALL
AND FREQUENT LIGHTNING WILL MOVE ACROSS THE CENTRAL GREAT LAKES
THROUGH THE EVENING AHEAD OF AN ADVANCING COLD FRONT. WINDS BEHIND
THE FRONT WILL VEER AROUND TO THE SOUTHWEST ON THURSDAY AND
EVENTUALLY WEST BY FRIDAY.
IMPROVING MARINE CONDITIONS CAN BE EXPECTED BY THIS WEEKEND AS HIGH
PRESSURE BUILDS INTO THE REGION.
&&
.AVIATION...ISSUED 217 PM EDT WED JUN 22 2011
//DISCUSSION...
THUNDERSTORMS WILL AFFECT THE TAF SITES TROUGH THE AFTERNOON IN
ADVANCE OF A COLD FRONT MOVING THROUGH THE GREAT LAKES REGION. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT AND THERE IS THE POTENTIAL
FOR WIND GUSTS TO 50+ KNOTS IF A SEVERE THUNDERSTORM IMPACTS ANY OF
THE TERMINALS. TAFS WILL BE UPDATED AS NEEDED TO ACCOUNT FOR INTENSE
THUNDERSTORMS. THUNDERSTORMS TODAY WILL ALSO PRODUCE VERY HEAVY
RAINFALL AND MAY BRIEFLY REDUCE VISIBILITIES TO BELOW 3/4 MILE. IN
ADVANCE OF THE THUNDERSTORMS...SOUTHERLY WINDS WILL BE BREEZY WITH
GUSTS OF 20-25 KNOTS. THE THUNDERSTORM THREAT WILL LARGELY COME TO
AN END BY 00Z AS THE COLD FRONT MOVES THROUGH.
THE APPROACHING LOW PRESSURE SYSTEM WILL SLOWLY DRIFT ACROSS
WISCONSIN TO MICHIGAN OVERNIGHT AND THROUGH THE DAY ON THURSDAY.
AMPLE LOW LEVEL MOISTURE ASSOCIATED WITH THIS SYSTEM WILL BRING MVFR
CLOUDS TO THE TAF SITES OVERNIGHT AND THROUGH THURSDAY. ALTHOUGH A
FEW SHOWERS ARE POSSIBLE OVERNIGHT...CHANCES OF SHOWERS WILL
INCREASE BY THURSDAY AFTERNOON AS DIURNALLY DRIVEN INSTABILITY
INCREASES.
FOR DTW...
LEADING LINE OF SHOWERS/ISOLATED THUNDERSTORMS MAY APPROACH THE
AIRPORT AFTER 19Z WITH A STRONGER LINE OF THUNDERSTORMS APPROACHING
BETWEEN 20-22Z. THESE THUNDERSTORMS DO HAVE THE POTENTIAL TO AT
LEAST PRODUCE WIND GUSTS TO 35 KNOTS AND POSSIBLY IN EXCESS OF 50
KNOTS IF THE STRONGEST CELLS MOVE OVER THE AIRPORT. AS THE COLD
FRONT MOVES THROUGH CEILINGS...CEILINGS WILL FALL TO 1500-2000
FEET AND REMAIN IN THE MVFR RANGE THROUGH THE DAY ON THURSDAY.
SCATTERED SHOWERS ARE EXPECTED AGAIN BY THURSDAY AFTERNOON.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE CEILING WILL DROP BELOW 5000 FEET AFTER 06Z AND
REMAIN BELOW 5000 FEET THROUGH THE REMAINDER OF THE TAF CYCLE.
* MEDIUM CONFIDENCE THUNDERSTORMS WILL IMPACT THE TERMINAL BETWEEN
19-23Z.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOOD WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-
MIZ060-MIZ061-MIZ062-MIZ063...UNTIL 8 PM WEDNESDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...KEC
LONG TERM....JVC
MARINE.......KEC
AVIATION.....KEC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jun 22, 12:02 PM EDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1202 PM EDT WED JUN 22 2011 MIZ047>049-053>055-060>063-230900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR- 1202 PM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT...ESPECIALLY DURING THE AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH STORMS THAT DEVELOP THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS TO 70 MPH...HAIL UP TO ONE INCH IN DIAMETER...ISOLATED TORNADOES...AND EXTREMELY HEAVY RAINFALL. THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 40 MPH. THE PRIMARY WINDOW FOR STRONG THUNDERSTORMS TODAY WILL BE FROM 2 TO 6 PM. A FLASH FLOOD WATCH IS ALSO IN EFFECT FROM 2 PM THIS AFTERNOON UNTIL 2 AM TONIGHT FOR COUNTIES ALONG AND NORTH OF INTERSTATE 69. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT...DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MIZ068>070-075-076-082-083-230900- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1202 PM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT...ESPECIALLY DURING THE AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH STORMS THAT DEVELOP THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS TO 70 MPH...HAIL UP TO ONE INCH IN DIAMETER...ISOLATED TORNADOES...AND EXTREMELY HEAVY RAINFALL. THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 40 MPH. THE PRIMARY WINDOW FOR STRONG THUNDERSTORMS TODAY WILL BE FROM 2 TO 6 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT...DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-230900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1202 PM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT...ESPECIALLY DURING THE AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH STORMS THAT DEVELOP THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS TO 50 KNOTS...HAIL UP TO ONE INCH IN DIAMETER...ISOLATED WATERSPOUTS AND EXTREMELY HEAVY RAINFALL. THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 35 TO 40 KNOTS. THE MAIN TIME FRAME FOR STRONG THUNDERSTORMS WILL BE FROM 2 TO 9 PM .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT...DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LHZ361>363-230900- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 1202 PM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT...ESPECIALLY DURING THE AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH STORMS THAT DEVELOP THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS TO 50 KNOTS...HAIL UP TO ONE INCH IN DIAMETER...AND EXTREMELY HEAVY RAINFALL. THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 35 TO 40 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. HLO/KEC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jun 22, 3:24 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
324 PM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST WHITE LAKE 42.65N 83.50W
06/22/2011 M59 MPH OAKLAND MI OFFICIAL NWS OBS
RECORDED AT NWS STATION.
&&
MOSTEIKOLocal storm report, Jun 22, 4:05 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
405 PM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG 1 E FAIRGROVE 43.52N 83.52W
06/22/2011 TUSCOLA MI TRAINED SPOTTER
MANY SMALL TREE BRANCHES DOWN AND HEAVY RAIN.
&&
MOSTEIKOSpecial weather statement, Jun 22, 4:08 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 408 PM EDT WED JUN 22 2011 MIZ053-060-061-222145- GENESEE-SAGINAW-SHIAWASSEE- 408 PM EDT WED JUN 22 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES WEST OF CHESANING TO 6 MILES SOUTH OF PERRY...MOVING NORTHEAST AT 35 MPH. WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MARION SPRINGS AND OWOSSO BY 415 PM EDT... HENDERSON AND CORUNNA BY 420 PM EDT... OAKLEY AND BYRON BY 425 PM EDT... ST. CHARLES AND GAINES BY 430 PM EDT... LINDEN AND LENNON BY 435 PM EDT... FENTON AND NEW LOTHROP BY 440 PM EDT... SWARTZ CREEK AND MONTROSE BY 445 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. AD/BT
Local storm report, Jun 22, 4:12 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
412 PM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG 1 E FAIRGROVE 43.52N 83.52W
06/22/2011 TUSCOLA MI TRAINED SPOTTER
MANY SMALL TREE BRANCHES DOWN AND HEAVY RAIN. WIND SPEED
ESTIMATED TO 60 MPH.
&&
MOSTEIKOLocal storm report, Jun 22, 4:29 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
429 PM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG 3 SE LAPEER 43.02N 83.28W
06/22/2011 LAPEER MI TRAINED SPOTTER
BARN ROOF TORN OFF
&&
MOSTEIKOLocal storm report, Jun 22, 4:47 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
447 PM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL CLARKSTON 42.74N 83.42W
06/22/2011 M0.75 INCH OAKLAND MI TRAINED SPOTTER
&&
MOSTEIKOThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:05 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 55 min |
| Jun 21, 8:06 PM EDT | Special Marine Warning | DTX | 83 min | |
| Jun 21, 8:29 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland, Saginaw | 76 min |
| Jun 21, 8:36 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 22 min |
| Jun 21, 9:02 PM EDT | Flash Flood Warning | DTX | Bay, Midland, Saginaw | 6 hr |
| Jun 21, 9:04 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 56 min |
| Jun 21, 9:23 PM EDT | Special Marine Warning | DTX | 97 min | |
| Jun 21, 9:31 PM EDT | Tornado Warning | DTX | Genesee, Saginaw | 33 min |
| Jun 21, 9:44 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Genesee, Saginaw, Tuscola | 76 min |
| Jun 21, 9:59 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 15 min |
| Jun 21, 10:27 PM EDT | Flash Flood Warning | DTX | Genesee, Shiawassee | 5 hr |
| Jun 21, 10:27 PM EDT | Special Marine Warning | DTX | 45 min | |
| Jun 21, 10:40 PM EDT | Areal Flood Advisory | DTX | Macomb, Saint Clair | 4 hr |
| Jun 21, 10:43 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 42 min |
| Jun 21, 10:46 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 49 min |
| Jun 21, 10:48 PM EDT | Special Marine Warning | DTX | 87 min | |
| Jun 22, 4:22 AM EDT | Flash Flood Watch | DTX | Bay, Genesee, Huron, Lapeer, Midland, Saginaw and 4 more | 15 hr |
| Jun 22, 1:48 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw, Shiawassee | 72 min |
| Jun 22, 1:50 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland | 85 min |
| Jun 22, 1:56 PM EDT | Special Marine Warning | DTX | 109 min | |
| Jun 22, 2:06 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 69 min |
| Jun 22, 2:09 PM EDT | Special Marine Warning | DTX | 96 min | |
| Jun 22, 2:15 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Washtenaw | 46 min |
| Jun 22, 2:36 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 69 min |
| Jun 22, 2:41 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 59 min |
| Jun 22, 3:12 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 63 min |
| Jun 22, 3:15 PM EDT | Severe Thunderstorm Warning | DTX | Huron | 90 min |
| Jun 22, 3:22 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 52 min |
| Jun 22, 3:42 PM EDT | Special Marine Warning | DTX | 93 min | |
| Jun 22, 3:42 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 93 min |
| Jun 22, 3:53 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 43 min |
| Jun 22, 4:00 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac | 45 min |
| Jun 22, 4:07 PM EDT | Special Marine Warning | DTX | 98 min | |
| Jun 22, 4:12 PM EDT | Tornado Warning | DTX | Macomb, Saint Clair | 63 min |
| Jun 22, 4:44 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Genesee, Saginaw | 46 min |
| Jun 22, 4:45 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac | 30 min |
| Jun 22, 4:47 PM EDT | Special Marine Warning | DTX | 58 min | |
| Jun 22, 5:15 PM EDT | Tornado Warning | DTX | Saint Clair | 15 min |
| Jun 22, 5:22 PM EDT | Special Marine Warning | DTX | 83 min | |
| Jun 22, 5:30 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac | 75 min |
| Jun 22, 5:40 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Macomb, Oakland, Saint Clair | 80 min |
| Jun 22, 5:43 PM EDT | Special Marine Warning | DTX | 107 min | |
| Jun 22, 5:53 PM EDT | Special Marine Warning | DTX | 97 min | |
| Jun 22, 6:35 PM EDT | Special Marine Warning | DTX | 55 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.